Get your Health question answered in 3 easy steps

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes joint pains during winter?

Answered by
Dr.
Dr. Vaibhav Gandhi

Orthopaedic Surgeon

Practicing since :1998

Answered : 5165 Questions

default
Posted on Mon, 11 Aug 2014 in Back Pain
Question: Hello Doc ! My mom is having knee pain (right leg) for a month. Every year, specially during winter time, she gets such joint pains for at least 10 days. After taking medications, she will get relieved of the pain. This year, it continues in spite of taking medications for more than 10 days
An Ortho specialist prescribed medicines like Omez, Zerodol - P and some vitamin capsules. Her symptoms are swelling of joints, specially at her right knee and mild swelling in her toes and finger joints. She is finding so hard to climb staircase.
After taking necessary lab tests for arthritis, it was all normal as told by the Ortho specialist.

Recently through some of our friends, we heard of Class IV Deep Tissue Laser Therapy which is great for relieving pain at joints. Can you please let me know how the therapy is efficient in relieving joint pain? will it be beneficial to give it a try? Please suggest any herbal or drug therapy as mom is reluctant to go under the knife for a surgery.
doctor
Answered by Dr. Vaibhav Gandhi 33 minutes later
Brief Answer:
EXPLAINED below

Detailed Answer:
Hello I have studied your case.
As per your mothers symptoms she may be having age related knee osteoarthritis.
Laser therapy may give temporary relief but may have side effects.
Laser work s by burning the pain receptors and reducing inflammation.
Long term study results are not available.
SO you can take laser therapy considering side effect .
You can take chondritin sulphate 1500 mg daily once a day.
Ayurvedic foursteps tab she can take twice daily.
If not relieved then MRI may be required.
I hope I have answered your questions. If you have further questions please feel free to ask. I will be happy to answer your question. Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vaibhav Gandhi 1 hour later
Thank you for your reply. Can you let me know the side effects of Laser Therapy?
How about Physiotherapy exercises? will it relieve pain?
doctor
Answered by Dr. Vaibhav Gandhi 7 hours later
Brief Answer:
Old injuries may be aggravated.

Detailed Answer:
Hello

Side effects of laser are,

It takes a series of treatments, usually 8 to 30, depending on the severity and duration of the condition.
Patients often have to return to the doctor for treatments at least 2 to 4 times per week. Old injuries may be aggravated for a few days after treatments.
Long term studies of benefit are not available.

Yes physiotherapy will help but temporary, pain relief is good with out side effects.But you may need to take for long time.
Ultrasound and TENS therapy may help.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care.



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Treatment/Therapy ,  

Recent questions on Zerodol

doctor1 MD

I am suffering from headache from 2 months and having back pain from around a year... Kindly suggest

doctor1 MD

My son (2.5 years) has developed a swollen eye from today AFTERNOON not sure how. Can you please suggest something.

doctor1 MD

sir, from last 2,3 days I having headache then suddenly yesterday evening I got fever without chill then I take crocin and go to work .After crocin fever becomes normal but yesterday night i feel chill then again fever came then I took zerodol sp...

doctor1 MD

2 weeks ago i had 6 teeth pulled, there was an infection, treated by antibiotics that i had to discontinue use of due to allergic reaction, and since about 4 days after the tooth was pulled (before i even started the antibiotic) i have flu like symptoms and my left ear (which is the side the complications occured) turns deep red, sometimes purple, and is very hot and tender to the touch. along with the allergic reaction rash i am still occasionally breaking out with. it has been almost 3 days since i have taken the antibiotic.

doctor1 MD

Nothing works for sensitive teeth. Been to two ntdentists. Have used sensodyne, Rx toothpaste, had mouthguard made for clinching, then teeth trays for fluoride/potassium nitrate treatmes. Nothing has helped. Have never had teeth problems until last cleaning over a year ago. Finally changed dentist and tried gluma and in office fluoride treatment still cannot drink anything above room temperature or eat anything cold. 51 year old post menopausal female

doctor1 MD

I use Zerodol 100mg tablets to reduce the pains in my waist and knees. I usually take one tablet in the morning and one in the evening and it has been very useful and in reducing the pain. It has been more effective than paracetamol and other pain killers that I have tried. Is Zerodol useful for arthritic pains? Are there any side effects?